Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SuddenlyFlaky

Un-identified object..

Recommended Posts

I'm a procrastinating 125lb, 25 year old that has finally given up hope that 'I will grow out of it', and finally given in to accutane. I've taken doxycycline, clindagel, differen, tetracycline, plexion, all sorts of over the counter meds, proactiv (this worked but I fell out of it) and even tried something in tiny yellow jar with spanish written all over it that I found in Walmart one day. (it turned out to be sulfur, one of the ingredients in Plexion)

I'm on Day 29 of 80mg a day, lots of OIL FREE moisturizer on my face, lotsa body lotion elsewhere, lotsa aquaphor, lotsa palmers cocoa butter glue like chapstick, several liters of water, and mostly clear skin.

(Notice: eusa_hand.gif it may get graphic from this point forward)

The unidentifed object I speak of appeared around Day 17 and resembled an ordinary whitehead yet there was nothing ordinary about it. The little bump on the left side of my chin morphed into a hideous protruding mound of dried pus. It looked like it was in the dying phases and would go away, but then it would get bigger, or protrude further from my face. I continued to protect it because I read ALL of the fine print about accutane and about the sensitivty to scarring that results from taking it. I'd be extremely careful while washing my face and having a shower because I did not want it to rupture or pop or regenerate to haunt me again.

While I was talking to a coworker one day, he'd actually started rubbing his chin hintin that I have something stuck to my face sad.gif yet I turned and showed him in all hideousness that it was not something that I could just flick off. He apologized and asked me if I were sure it was not cancerous because I had warned him about that in the past.

Anyhow, I visited the derm this past Friday and he took one look and was absolutely positive that it was a WART shock.gif and he grabbed the silver can of liquid nitrogen and went at me before I could object. I was like a deer in the headlights, completely shocked that he would say it was that. I tried to object but I could not...afterall what could I possibly know about what's on MY face? I tried to tell him I thought it was a whitehead that had gone horribly wrong and refused to die but he wouldn't hear it. He said my skin is dried, cracked and irritated and therefore it's susceptible to virus' that cause warts and this is a side effect of accutane. doubt.gif

I thought I read all there was to know about accutane? Is this an unpublicized 'side effect'? Was he just bored that day and he felt like shooting someone in the face with liquid nitrogen? Well I'm scarred. Emotionally because I had tried so hard to prevent myself from scarring, and now it's way worse, it's like why did I bother trying to prevent a scar to begin with? There is a scab the size of a quarter least from the 'freezer burn' I received last Friday. Had I popped it or tried to rip it off my face on my own, I may only have only ended up with a scar the size of a pencil eraser.

Well I guess I'm fortunate that he did not consider it cancerous, and I guess I'm fortunate it's on my lower chin instead of in between my eyes or the tip of my nose. confused.gif

Any thoughts?

Has anything like this happened to anyone else?

Should I continue to log my progress or lack there of? eusa_think.gif

I'm fairly happy with the results that I've seen so far other than my unidentified object that I'm convinced was a zit...till next time...take care and thank you for reading!

Share this post


Link to post
Share on other sites

wow you're only on day 29 and you're clear?

well, since you're on 80 mg daily dose lol...I'm only on 10 mg a day.

i think it might have been a wart....don't think about it, it's done. and you might have ended infecting the surrounding area if you popped it yourself.

Share this post


Link to post
Share on other sites

i did have something similar - i had a lot of bumps with white stuff in them which eventually turned into a very thick crust and now between yesterday and today they fell off on their own - now they are healing!

Share this post


Link to post
Share on other sites
wow you're only on day 29 and you're clear?

well, since you're on 80 mg daily dose lol...I'm only on 10 mg a day.

i think it might have been a wart....don't think about it, it's done. and you might have ended infecting the surrounding area if you popped it yourself.

Share this post


Link to post
Share on other sites
i did have something similar - i had a lot of bumps with white stuff in them which eventually turned into a very thick crust and now between yesterday and today they fell off on their own - now they are healing!

Share this post


Link to post
Share on other sites
I'm sorry to hear that we've been through the same thing...I am glad to hear that yours are healing though!!! biggrin.gif

Share this post


Link to post
Share on other sites
Guest Anubis

If it was a wart then why didn't the derm just wait till after your accutane treatment to freeze it off?They aren't really life threatening and it could have waited. I would question him extensively on this and even to the extent that if you get a big scar that what would he do to remedy it?

Share this post


Link to post
Share on other sites
If it was a wart then why didn't the derm just wait till after your accutane treatment to freeze it off?They aren't really life threatening and it could have waited. I would question him  extensively on this and even to the extent that if you get a big scar that what would he do to remedy it?

Share this post


Link to post
Share on other sites

Day 52 of 80 mg a day

Blotchy pinkish flaky rashes cover both of my arms...they itch when I exercise and burn when I apply lotion. =\ It's easier for me to ding up my fingers and hands..I notice tiny cuts and scrapes and have no idea how I got them? I know I'm clumsy..but I think my skin is way more delicate than it used to be. All of 100s of my blackheads are GONE!! biggrin.gif I think I'm more prone to cold sores now..I think I've only been free of them for like 2 weeks that I've been on the treatment..anyone else have this problem?

There's a bit of hair thinning above my forehead...I'd spoken to my derm about this and it was not noticable enough for him to be concerned. He did a hair rip test and did not get any...so maybe my hairs are just naturally falling out and not regrowing as quickly as they had in the past? He had said that hair loss typically comes after the accutane treatment.. doubt.gif

I've read a few messages on these boards that suggest to use Nioxin for the thinning hair, a friend of mine that owns a salon swears by it also. So I got a starter pack last week sometime and I think it does add volume to my hair, but I still see thru my thinning hair to my scalp. My friend said I should expect results in a few months.

I'd asked my derm about Nioxin and he thought he was rubbish...its suggested to woman who have lost hair during their pregnancies, or cancer patients after chemo...etc but he said their hair would grow back naturally anyhow after a few months without the Nioxin...but if it makes me feel better I should use it. I definately think it's better for my hair than baby shampoo..and it does not cause my scalp to flake like my old Pantene Pro-V has since I've started the tane.

He also said the fish oil is bogus, but if I want to try it I should...so I have a bottle to begin this evening I suppose..

I'd asked my derm about lowering my dosage..but he said that would reduce my chances of curing the acne from 97% to 76%. He said someone of my size could have 1 to 2 mg of meds per kg of weight..but he never weighed me so how would he know for sure? confused.gif My face remains relatively clear...there was a tiny whitehead that popped up yesterday but that's about it...and I decided to stay at the same dosage..

Those that are in search of oil free moisturizer, I would not recommend the one from nivea with SPF 15...it burns!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×